Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 32, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at May 7, 2012, 4:41 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2012, 4:41 AM EDT (08:41 UTC)
- Expired
- May 7, 2012, 3:38 PM EDT
- In force
- 11 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
288 WHUS72 KCHS 070841 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 441 AM EDT MON MAY 7 2012 AMZ350-071645- /O.NEW.KCHS.SC.Y.0032.120507T1500Z-120508T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 441 AM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-071645- /O.NEW.KCHS.SC.Y.0032.120507T0841Z-120508T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 441 AM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-071645- /O.NEW.KCHS.SC.Y.0032.120507T1500Z-120508T0000Z/ CHARLESTON HARBOR- 441 AM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
656 WHUS72 KCHS 071145 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 745 AM EDT MON MAY 7 2012 AMZ350-071945- /O.EXT.KCHS.SC.Y.0032.120507T1145Z-120508T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 745 AM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-071945- /O.EXT.KCHS.SC.Y.0032.120507T1145Z-120508T0000Z/ CHARLESTON HARBOR- 745 AM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-071945- /O.CON.KCHS.SC.Y.0032.000000T0000Z-120508T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 745 AM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
702 WHUS72 KCHS 071426 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1026 AM EDT MON MAY 7 2012 AMZ350-072230- /O.CON.KCHS.SC.Y.0032.000000T0000Z-120508T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1026 AM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-072230- /O.CON.KCHS.SC.Y.0032.000000T0000Z-120508T0000Z/ CHARLESTON HARBOR- 1026 AM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-072230- /O.CON.KCHS.SC.Y.0032.000000T0000Z-120508T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1026 AM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
152 WHUS72 KCHS 071938 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 338 PM EDT MON MAY 7 2012 AMZ330-072045- /O.CAN.KCHS.SC.Y.0032.000000T0000Z-120508T0000Z/ CHARLESTON HARBOR- 338 PM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-072045- /O.CAN.KCHS.SC.Y.0032.000000T0000Z-120508T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 338 PM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ350-072045- /O.CAN.KCHS.SC.Y.0032.000000T0000Z-120508T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 338 PM EDT MON MAY 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 7, 4:41 AM EDT, 0 minutes earlier.
Area forecast discussion, May 7, 4:41 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
441 AM EDT MON MAY 7 2012
...SHALLOW COASTAL FLOODING EXPECTED WITH HIGH TIDE THIS EVENING...
.SYNOPSIS...
A COLD FRONT WILL DISSIPATE SOUTH OF THE REGION THROUGH
TONIGHT...AS HIGH PRESSURE BUILDS SOUTH FROM OFF THE NEW ENGLAND
COAST. ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH FROM THE
WEST WEDNESDAY NIGHT FOLLOWED BY COOLER AND DRIER HIGH PRESSURE INTO
THE WEEKEND. UNSETTLED WEATHER COULD RETURN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE REGION WILL REMAIN POSITIONED BETWEEN A MID-UPPER LEVEL RIDGE
SHIFTING ACROSS THE GREAT LAKES REGION AND A WEAK/ILL-DEFINED
TROUGH OVER THE NORTHEAST GULF OF MEXICO TODAY. AT THE SURFACE...A
BACKDOOR COLD FRONT WILL CONTINUE TO SLOWLY SHIFT SOUTHWARD ACROSS
THE NORTHERN FLORIDA PENINSULA...WHERE IT WILL EVENTUALLY BECOME
STATIONARY AND WEAKEN. MEANWHILE HIGH PRESSURE OFF THE NEW ENGLAND
COAST WILL BUILD SOUTH...RESULTING IN AN ONSHORE FLOW AT THE
SURFACE.
THE ONSHORE FLOW WILL CONTINUE TO ADVECT ABUNDANT LOW LEVEL
MOISTURE INLAND...WITH THE DEEPEST MOISTURE EXPECTED TO BE IN
PLACE ACROSS SOUTHEAST GEORGIA. ALTHOUGH THERE WILL NOT BE ANY
SIGNIFICANT FORCING MECHANISM ALOFT...THE SEA BREEZE AND RESIDUAL
OUTFLOW BOUNDARIES FROM CONVECTION ON SUNDAY WILL ACT AS A FOCI
FOR NEW CONVECTIVE DEVELOPMENT...MAINLY THIS AFTERNOON. STORM
PROPAGATION/COVERAGE WILL THEREFORE BE HIGHLY DEPENDENT ON THESE MESOSCALE
FEATURES AND THEIR INTERACTIONS WITH EACH OTHER. THE FORECAST WILL
INDICATE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS FAR
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS MORNING. THEN...A
GOOD CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST NEAR THE
ALTAMAHA RIVER THIS AFTERNOON...WITH THE COVERAGE DIMINISHING
FARTHER NORTHEAST AWAY FROM THE DEEPEST MOISTURE. MOST OF BERKELEY
AND UPPER CHARLESTON COUNTIES SHOULD REMAIN RAIN-FREE TODAY.
MODEL SOUNDINGS SHOW A MUCH MORE STABLE AIRMASS IN PLACE TODAY
THAN IN PREVIOUS DAYS...MAINLY DUE TO EXTENSIVE CLOUD COVER AND
THE PRESENCE OF DEEP MOISTURE. WEAK STEERING FLOW AND PRECIPITABLE
WATER VALUES NEARING 1.5 INCHES ACROSS SOUTHEAST GEORGIA COULD
RESULT IN SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL IN A FEW PLACES THIS AFTERNOON.
ONSHORE WINDS SHOULD BE RATHER GUSTY ALONG THE COAST THIS
AFTERNOON IN WAKE OF THE SEA BREEZE...WITH GUSTS OF 20-30 MPH
POSSIBLE AT TIMES.
THE MOIST ONSHORE FLOW AND EXTENSIVE CLOUD COVER SHOULD RESULT IN
NEAR NORMAL TEMPERATURES TODAY...WITH HIGHS GENERALLY AROUND 80 OR
IN THE LOWER 80S...BUT LIKELY NOT REACHING OUT OF THE MID 70S AT
THE BEACHES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...THE LOSS OF DAYTIME HEATING WILL RESULT IN DIMINISHING
COVERAGE OF SHOWERS AND THUNDERSTORMS THIS EVENING. THEN...THERE
IS SOME INDICATION THAT A COASTAL TROUGH COULD FORM OFF THE
GEORGIA AND SOUTH CAROLINA COASTS OVERNIGHT. LOW LEVEL CONVERGENCE
ASSOCIATED WITH THIS FEATURE COULD RESULT IN CONVECTION
OFFSHORE...SOME OF WHICH SHOULD APPROACH THE COAST AND SHIFT
INLAND GIVEN THE FAVORABLE ONSHORE LOW LEVEL TRAJECTORIES.
EXTENSIVE CLOUD COVER AND THE CONTINUED ONSHORE FLOW WILL KEEP
TEMPERATURES FROM FALLING MUCH BELOW THE LOWER TO MID 60S FOR LOWS
TONIGHT.
GENERAL TROUGHING EXPECTED THIS PERIOD WITH THE MAIN FEATURE BEING A
COLD FRONT WHICH IS SLATED TO PUSH THROUGH WEDNESDAY NIGHT. ON
TUESDAY THE BEST RAIN CHANCES SHOULD BE ACROSS SOUTHEAST GEORGIA
CLOSEST TO THE SURFACE TROUGH AND DEEPER MOISTURE. THE HIGHEST RAIN
CHANCES THIS PERIOD...ESPECIALLY ACROSS SOUTHERN SOUTH
CAROLINA...LOOK TO COME WEDNESDAY AS A COLD FRONT AND UPPER TROUGH
APPROACH. AT THIS POINT THE SEVERE WEATHER THREAT APPEARS LOW
TUESDAY/WEDNESDAY...MAINLY CONFINED TO INTERIOR SOUTHEAST GEORGIA
TUESDAY AFTERNOON/EVENING AND INLAND AREAS WEDNESDAY
AFTERNOON/EVENING. TEMPERATURES ABOVE NORMAL AHEAD OF THE
FRONT...ESPECIALLY WEDNESDAY...THEN BELOW NORMAL THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH PRESSURE TO DOMINATE THROUGH THE END OF THE WEEK...WITH
DRY CONDITIONS AND TEMPERATURES MAINLY BELOW NORMAL. THERE COULD BE
SOME SHOWERS SATURDAY PUSHING ASHORE AS THE HIGH TRANSITIONS OFF THE
MID ATLANTIC COAST BUT TOO EARLY TO INCLUDE MENTION. HAVE LOW RAIN
CHANCES FOR SUNDAY AS DEEPER MOISTURE LOOKS TO BEGIN MOVING IN AHEAD
OF A COLD FRONT TO THE WEST AND POSSIBLE LOW PRESSURE IN THE GULF OF
MEXICO.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
ABUNDANT LOW LEVEL MOISTURE IS IN PLACE IN WAKE OF A BACKDOOR
COLD FRONT NOW SOUTH OF THE TERMINALS. MVFR CEILINGS HAVE ALREADY
DEVELOPED AT KCHS AND WILL LIKELY DO SO AT KSAV AS WELL BY ABOUT
09Z. THE MVFR CEILINGS WILL PREVAIL AT BOTH TERMINALS THROUGH MOST
OF THE MORNING...WITH A SMALL POTENTIAL TO LOWER TO IFR LEVELS FOR
SEVERAL HOURS AROUND DAYBREAK...BEFORE LIFTING TO VFR LEVELS THIS
AFTERNOON. MVFR CEILINGS COULD THEN REDEVELOP BY MID-LATE
EVENING...BUT CONFIDENCE NOT HIGH ENOUGH TO INTRODUCE THESE
CONDITIONS IN THE TAF/S AT THIS TIME.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AHEAD OF THE SEA BREEZE...WITH THE GREATEST COVERAGE
ACROSS SOUTHEAST GEORGIA. THE BULK OF THE CONVECTION IS EXPECTED
TO REMAIN SOUTH OF KCHS...BUT WILL HOLD OFF ON INTRODUCING ANY
MENTION OF THUNDERSTORMS IN THE KSAV TAF UNTIL CONFIDENCE
INCREASES IN TIMING/COVERAGE.
A STRENGTHENING ONSHORE FLOW WILL RESULT IN SUSTAINED WINDS
INCREASING TO AROUND 15 KT AT BOTH TERMINALS THIS AFTERNOON...WITH
SOME GUSTS OF 20-25 KT POSSIBLE AT TIMES.
EXTENDED AVIATION OUTLOOK...MVFR CONDS POSSIBLE EARLY TUE/WED DUE TO
LOW CLOUDS/FOG. GOOD POSSIBILITY OF SHOWERS/THUNDERSTORMS BY
WEDNESDAY AFTERNOON INTO THE EARLY EVENING IN ASSOCIATION WITH A
COLD FRONT. VFR THEREAFTER THROUGH FRI.
&&
.MARINE...
TODAY...THE SURFACE PRESSURE GRADIENT WILL REMAIN RATHER TIGHT
ACROSS THE LOCAL WATERS BETWEEN HIGH PRESSURE BUILDING SOUTH FROM
OFF THE NEW ENGLAND COAST AND A WEAKENING COLD FRONT SOUTH OF THE
REGION. WINDS WILL CONTINUE TO SURGE OUT OF THE NORTHEAST AND
EVENTUALLY EAST TODAY GIVEN THIS SYNOPTIC PATTERN...WITH SPEEDS AS HIGH
AS 15-20 KT ACROSS MOST OF THE WATERS. SOME OF THE STRONGEST WINDS
COULD ACTUALLY OCCUR NEAR THE LAND/SEA INTERFACE...INCLUDING THE
CHARLESTON HARBOR...WHERE GUSTS COULD EASILY REACH NEAR 25 KT AT
TIMES. AS A RESULT...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR
CHARLESTON HARBOR FROM LATE THIS MORNING THROUGH THE AFTERNOON. SEAS WILL
SLOWLY BUILD AS WELL GIVEN THE STRENGTH OF THE WINDS AND THE
FAVORABLE TRAJECTORIES...AND 6 FT SEAS COULD WORK THEIR WAY INTO
THE NEAR SHORE SOUTH CAROLINA WATERS NORTH OF EDISTO BEACH AND THE
OUTER GEORGIA WATERS LATER TODAY...WHERE ADDITIONAL SMALL CRAFT
ADVISORIES HAVE BEEN ISSUED.
TONIGHT...ONSHORE WINDS WILL WEAKEN...ALLOWING SEAS TO GRADUALLY
SUBSIDE. SMALL CRAFT ADVISORIES ARE EXPECTED TO BE DISCONTINUED IN
CHARLESTON HARBOR BY MID-EVENING...ACROSS THE NEAR SHORE SOUTH
CAROLINA WATERS NORTH OF EDISTO BEACH BY MIDNIGHT AND ACROSS THE
OUTER GEORGIA WATERS BY DAYBREAK TUESDAY.
TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE THROUGH WEDNESDAY
WITH A COLD FRONT TO PUSH THROUGH WEDNESDAY NIGHT. HIGH PRESSURE IS
THEN EXPECTED THROUGH THE END OF THE WEEK. ALTHOUGH THERE WILL BE A
SURGE IN WINDS ASSOCIATED WITH THE FRONT...CONDITIONS ARE EXPECTED
TO REMAIN BELOW ADVISORY LEVELS THROUGH THE PERIOD. THE ONE
EXCEPTION MAY BE CHARLESTON HARBOR TUESDAY AFTERNOON FOR WINDS NEAR
20 KT.
RIP CURRENTS...THE COMBINATION OF LINGERING ASTRONOMICAL
INFLUENCES FROM THE PROXIGEAN SPRING TIDE AND STRONG ONSHORE WINDS
WILL RESULT IN A MODERATE RISK OF RIP CURRENTS FOR ALL AREA
BEACHES TODAY.
&&
.TIDES/COASTAL FLOODING...
SHALLOW COASTAL FLOODING IS EXPECTED ONCE AGAIN ALONG THE ENTIRE COAST WITH
THE LATE EVENING HIGH TIDE. PREDICTED TIDE LEVELS DUE TO THE
LINGERING AFFECTS OF THE PROXIGEAN SPRING TIDE ARE ALREADY
FORECAST TO BE ONLY 0.1 FT BELOW SHALLOW COASTAL FLOODING CRITERIA IN
CHARLESTON HARBOR AND 0.4 FT BELOW AT FORT PULASKI. ADD TO THAT
TIDAL DEPARTURES OF AROUND 0.6 FT THAT THE EXTRATROPICAL STORM
SURGE GUIDANCE IS INDICATING DUE TO THE STRONG ONSHORE FLOW...AND
AT THE VERY LEAST SHALLOW COASTAL FLOODING APPEARS LIKELY ALONG
THE COAST LATE THIS EVENING. SINCE COASTAL FLOOD ADVISORIES ARE
TYPICALLY ISSUED WITHIN 12 HOURS OF HIGH TIDE...WILL NOT ISSUE TO
ADVISORY AT THIS TIME.
THE EXTRATROPICAL STORM SURGE GUIDANCE IS ALSO SHOWING TIDAL
DEPARTURES NEAR SHALLOW COASTAL FLOOD ADVISORY CRITERIA FOR AT
LEAST THE SOUTH CAROLINA COAST WITH THE HIGH TIDE LATE TUESDAY
EVENING. DEPENDING ON THE STRENGTH OF THE ONSHORE WINDS...
ADDITIONAL COASTAL FLOOD ADVISORIES MAY BE NEEDED FOR PORTIONS OF
THE COAST.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR AMZ330.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ374.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT FOR AMZ350.
&&
NEAR TERM...JAQ
SHORT TERM...JAQ/RJB
LONG TERM...RJB
AVIATION...JAQ/RJB
MARINE...JAQ/RJB
TIDES/COASTAL FLOODING...JAQHazardous weather outlook, May 7, 12:56 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1256 AM EDT MON MAY 7 2012 GAZ139-141-080500- COASTAL LIBERTY-COASTAL MCINTOSH- 1256 AM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COASTAL FLOODING...THE PROXIGEAN SPRING TIDES WILL CONTINUE TO PRODUCE ELEVATED TIDE LEVELS EARLY IN THE WEEK AND SHALLOW COASTAL FLOODING COULD OCCUR WITH THE MONDAY EVENING HIGH TIDE. A COASTAL FLOOD ADVISORY MAY BE REQUIRED. RIP CURRENTS...INCREASINGLY ONSHORE WINDS AND LINGERING ASTRONOMICAL INFLUENCES WILL LIKELY LEAD TO AN ENHANCED RISK OF RIP CURRENTS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ354-GAZ114-137-138-140-080500- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-TATTNALL-LONG-INLAND LIBERTY- INLAND MCINTOSH- 1256 AM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ048>052-080500- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1256 AM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COASTAL FLOODING...THE PROXIGEAN SPRING TIDES WILL CONTINUE TO PRODUCE ELEVATED TIDE LEVELS EARLY IN THE WEEK AND SHALLOW COASTAL FLOODING COULD OCCUR WITH THE MONDAY EVENING HIGH TIDE. A COASTAL FLOOD ADVISORY MAY BE REQUIRED. RIP CURRENTS...INCREASINGLY ONSHORE WINDS AND LINGERING ASTRONOMICAL INFLUENCES WILL LIKELY LEAD TO AN ENHANCED RISK OF RIP CURRENTS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-374-GAZ087-088-099>101-115-116-118-SCZ040-042>045-047- 080500- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN- INLAND CHATHAM-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER- 1256 AM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-080500- COASTAL BRYAN-COASTAL CHATHAM- 1256 AM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COASTAL FLOODING...THE PROXIGEAN SPRING TIDES WILL CONTINUE TO PRODUCE ELEVATED TIDE LEVELS EARLY IN THE WEEK AND SHALLOW COASTAL FLOODING COULD OCCUR WITH THE MONDAY EVENING HIGH TIDE. A COASTAL FLOOD ADVISORY MAY BE REQUIRED. RIP CURRENTS...INCREASINGLY ONSHORE WINDS AND LINGERING ASTRONOMICAL INFLUENCES WILL LIKELY LEAD TO AN ENHANCED RISK OF RIP CURRENTS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:29 PM EDT | Special Weather Statement | CHS | Tattnall | 31 min |
| May 7, 10:33 AM EDT | Coastal Flood Watch | CHS | 5 hr | |
| May 7, 12:43 PM EDT | Areal Flood Advisory | CHS | Chatham | 62 min |
| May 7, 3:25 PM EDT | Coastal Flood Warning | CHS | 10 hr |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.